nausea on first day of tenex

Discussion in 'General Parenting' started by crtaylor, Mar 30, 2011.

  1. crtaylor

    crtaylor New Member

    My 6 year old son really needs medications for inability to keep it together (freaking out). So they are starting him on Tenex. Last night was his first dose. This morning he is running to the bathroom because he feels like he is going to throw up and is weepy.

    Does this type of nausea go away? I started him on 1/2 dose per the PA's directions.

    Does buspirone (buspar) have less nausea?! He looks really uncomfortable. Any input appreciated.
  2. AnnieO

    AnnieO Shooting from the Hip

    I don't have experience with that exact rx, but I can tell you... if I took my lexapro on an empty stomach it was horrible. Did he eat right before the dose, or was it a couple of hours after dinner?
  3. DDD

    DDD Well-Known Member

    My boys did not have nausea but it did initially cause sleepiness. I don't remember what dosage was used but I know it started very small and then was titrated to the target point. One thing I vividly remember, however, is that it is dangerous to stop cold turkey. You have to ease up and must ease down. The boys bioMom took difficult child to a new MD who "wasn't familiar or comfortable" with Tenex. That Dr. told bioMom to stop giving Tenex and start on a new medication. I was not informed and difficult child ended up in the hospital due to blood pressure problems. All ended up fine but thought I would add the warning just in case your MD didn't.

    For us Tenex was a very effective supplemental medication. I hope your son feels better. DDD
  4. crtaylor

    crtaylor New Member

    A 2 hours later. Think maybe I should try at dinner time?
  5. crtaylor

    crtaylor New Member

    Yikes! Thanks
  6. AnnieO

    AnnieO Shooting from the Hip

    Like I mentioned... I am not very familiar with tenex. But many medications say "take with food" or "take with a full glass of water" or even "take on an empty stomach".

    Unfortunately, my network is being a pain, but I was able to see not to take it with a high-fat meal.

    Good luck... You may want to call the doctor and ask...